Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 29, 2012, 8:07 PM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 68 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 8:07 PM EDT (00:07 UTC)
- Expired
- Jun 29, 2012, 9:15 PM EDT
- In force
- 68 min
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 114 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:30 PM EDT | TSTM WND DMG | 1 E Grundy, VA | MANY TREES DOWN THROUGHOUT BUCHANAN COUNTY WITH POWER OUTAGES REPORTED |
| Jun 29, 8:35 PM EDT | TSTM WND DMG | Clintwood, VA | SEVERAL TREES DOWN AROUND THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 2496 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
139
WWUS81 KRLX 300007
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
807 PM EDT FRI JUN 29 2012
VAZ003-004-300115-
BUCHANAN VA-DICKENSON VA-
807 PM EDT FRI JUN 29 2012
...STRONG WIND GUSTS WELL OUT AHEAD OF AN AREA OF THUNDERSTORMS WILL
AFFECT BUCHANAN AND DICKENSON COUNTIES...
AT 754 PM EDT...THE GUST FRONT...OR LINE OF STRONG WINDS...WAS
ALONG A LINE FROM 14 MILES EAST OF WILLIAMSON TO 9 MILES EAST OF
PIKEVILLE TO 11 MILES NORTHEAST OF HINDMAN...MOVING SOUTHEAST AT 60
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE AS THIS GUST FRONT ROLLS THROUGH.
THE LINE OF STRONG WIND GUSTS WILL BE NEAR STACY AROUND 810
PM...OAKWOOD AROUND 820 PM...MCCLURE AROUND 830 PM AND TRAMMEL
AROUND 840 PM.
SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER THIS
EVENING...WITH HARD DOWNPOURS AND MORE GUSTY WINDS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8248 3713 8255 3721 8255 3727 8235
3754 8197 3752 8193 3747 8200 3744 8194
3736 8193 3729 8185 3728 8176 3724 8173
3718 8180 3712 8200 3704 8204 3703 8217
3695 8236
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 29, 7:50 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 29, 7:50 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT FRI JUN 29 2012
.SYNOPSIS...
EVEN WITH A WEAK FRONT IN THE VICINITY THROUGH THE WEEKEND AND INTO
NEXT WEEK...THUNDERSTORMS WILL BE ON THE INCREASE...AND THE HEAT
HOLDS WITH HEAT ADVISORY AGAIN SATURDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
730 PM UPDATE...VERY BUSY EVENING AS MCS CONTINUES TO PLOW THROUGH
THE CWA...WITH NEAR 80MPH WIND GUSTS AT TIMES AS IT DOES SO.
NUMEROUS REPORTS OF TREES DOWN AND DAMAGE TO STRUCTURES. RADAR
VELOCITY SIGNATURES 70-80KTS 5000FEET + ABOVE THE SURFACE. SEVERE
THUNDERSTORM WATCH WAS EXPANDED TO INCLUDE SOUTHERN/EASTERN
COUNTIES THIS EVENING...EXPIRING AT 1 AM. SEVERAL COUNTIES TO THE
WEST WILL BE DROPPED SHORTLY...AS BULK OF WIND IS TO THE
EAST...WITH MAINLY RAIN WITH A FEW EMBEDDED THUNDERSTORMS
LINGERING.
PREVIOUS DISCUSSION FOLLOWS...
VERY TRICKY FORECAST IN ALL ASPECTS AS MESOSCALE FEATURES WILL
DOMINATE OUR WEATHER THROUGH SATURDAY...EVEN WITH A WEAK FRONT
VICINITY OF OUR CWA. IN THIS SCENARIO...THE HI RES MODELS WILL BE
USED EXCLUSIVELY TO DETERMINE WHAT OUR MAIN PLAYER WILL BE FOR
TONIGHT AND AGAIN SATURDAY.
THE MAIN PLAYER TONIGHT IS AN IMPRESSIVE MCS COMING ACROSS NORTHERN
INDIANA AT TIME. ALL INDICATIONS ARE THAT THIS MCS WILL ROLL THRU AT
LEAST THE NORTHERN HALF OF THE CWA EARLY TONIGHT...WILL HAVE HIGH
POPS NORTH WITH LITTLE FAR SOUTH...DUE TO CAP BEING STRONGER SOUTH.
POPS SHOULD END QUICKLY REMINDER OF NIGHT BEHIND THE EARLY MCS.
FOR SATURDAY...WILL CONCENTRATE LOWER AFTERNOON POPS UP NORTH CLOSER
TO THE FRONT...BUT AGAIN MESOSCALE INFLUENCES WILL BE THE KEY SUCH
AS LINGERING OUTFLOW BOUNDARIES AND POOLED LOW LEVEL MOISTURE LEFT
BEHIND THE MCS.
WILL CONTINUE TO GO WITH A GOOD DEAL OF SUNSHINE SATURDAY...AND
COMBINED WITH THE HIGHER DEWPOINTS...WILL HAVE ANOTHER HEAT ADVISORY
FOR THE LOW LANDS SIMILAR TO TODAY. TEMPS QUITE WARM TONIGHT AND
SIMILAR HIGH TEMPS SATURDAY AS TODAY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
NORTHWEST FLOW ALOFT IS EXPECTED THROUGH THE PERIOD...WITH A WEAK
FRONTAL BOUNDARY HANGING AROUND INTO EARLY NEXT WEEK. HARD TO
DETERMINE THE EXACT TIME AND LOCATION OF CONVECTION THROUGH THE
PERIOD...WITH MODEL VARIABILITY IN MESOSCALE FEATURES. SO HAVE
GENERAL SLIGHT CHANCE TO CHANCE POPS...WITH MAX POPS DIURNALLY
DRIVEN...THEN DROPPING OFF SOME OVERNIGHT. IF AN MCS FORMS
UPSTREAM...HIGHER POPS MAY BE NEEDED AS DETAILS ARE RESOLVED. HIGH
AND LOW TEMPERATURES COULD GREATLY VARY DEPENDING ON WHEN AND WHERE
CONVECTION AND CLOUD DEBRIS MOVE THROUGH. NO CONFIDENCE TO DETAIL
THIS AT THIS POINT...SO STAYED MORE WITH THE SYNOPTIC TEMPERATURE
PATTERN OF ABOVE NORMAL TEMPS. IN GENERAL...HIGHS IN THE 90S AND
LOWS IN THE UPPER 60S AND LOWER 70S ARE EXPECTED ACROSS THE
LOWLANDS. HIGHER ELEVATIONS WILL SEE HIGHS IN THE UPPER 70S AND
80S...WITH LOWS IN THE 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
RIDGE EXPECTED TO CONTINUE BUILDING OVER THE CENTRAL US...WITH HOT
WEATHER STICKING AROUND. WITH UPPER LEVEL NORTHWEST FLOW ON THE
EASTERN SIDE OF THE RIDGE THE GFS SHOWS A TRAIN OF UPPER LEVEL
IMPULSES/CONVECTIVE COMPLEXES SLIDING ACROSS THE REGION...MIXED WITH
SOME POTENTIAL DIURNAL ENHANCEMENT AS WELL. THE 00Z ECMWF KEEPS
THINGS MUCH MORE DIURNAL. WITH THE NORTHWEST FLOW...THINK THAT THE
GFS IS REASONABLE IN HINTING AT MCS/S...BUT OF COURSE TIMING AND
LOCATION ARE HARD TO PIN DOWN AT THIS POINT.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
00Z SATURDAY THRU 00Z SUNDAY...MCS AT 00Z ALONG A LINE GENERALLY
EAST OF CKB TO CRW AND MOVING EAST AT AROUND 60-70 MPH. EXPECT
HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS OF UP TO 80MPH AS
THE STORM CONTINUES TO MOVE THROUGH. EXPECT STORM TO BE NEAR EKN
AT AROUND 0030-01Z...AND BKW BY 01Z. EXPECT BRIEF IFR/LIFR
CONDITIONS ALONG WITH WIND. AFTER MAIN LINE OF CONVECTION
PASSES...EXPECT HEAVY RAIN...MVFR/IFR AT TIMES...WITH EMBEDDED
CONVECTION.
AREA OF STORMS/RAIN WILL CLEAR AFTER 04-06Z. IF CLOUD COVER CLEARS
LATE TONIGHT...WIDESPREAD IFR/LIFR FOG IS EXPECTED. WILL MONITOR
FOR THE 06Z TAF ISSUANCE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z
SUNDAY...
ALTERNATE SCENARIOS...WIDESPREAD FOG MAY FORM TONIGHT IF SKY COVER CLEARS.
WILL MONITOR FOR THE 06Z TAF ISSUANCE.
FORECAST CONFIDENCE: LOW TO MEDIUM.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 06/30/12
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H M M H H H H H H H H
HTS CONSISTENCY H H M H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H M M H H H H H L
PKB CONSISTENCY H M M M M H M H H H H H
CKB CONSISTENCY H H H M M M M M M H H H
AFTER 00Z SUNDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR OHZ066-067-
075-076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...JMV/MZ
NEAR TERM...JMV/SL
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...SLHazardous weather outlook, Jun 29, 3:20 PM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 320 PM EDT FRI JUN 29 2012 VAZ003-004-WVZ033>035-301930- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- 320 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>029- 301930- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY- BRAXTON-GILMER- 320 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR OVERNIGHT TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS AND CONSIDERABLE LIGHTNING WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-WVZ005-013-024>026-030>032-301930- LAWRENCE KY-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-LEWIS-HARRISON-TAYLOR- 320 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON OR OVERNIGHT TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS AND CONSIDERABLE LIGHTNING WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ036-038>040-046-047-301930- FAYETTE-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 320 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ037-301930- NICHOLAS- 320 PM EDT FRI JUN 29 2012 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Jun 29, 7:37 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
737 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG HUNTINGTON 38.41N 82.43W
06/29/2012 CABELL WV TRAINED SPOTTER
WEST HUNTINGTON... MULTIPLE LARGE TREES DOWN. EST WINDS
40 PLUS MPH
&&
EVENT NUMBER RLX1200321
LZLocal storm report, Jun 29, 7:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
743 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG WESTON 39.04N 80.47W
06/29/2012 LEWIS WV TRAINED SPOTTER
MEASURED WIND AT 73MPH... LARGE TREES... 2FT IN
DIAMETER... DOWN
&&
EVENT NUMBER RLX1200322
LZLocal storm report, Jun 29, 7:55 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
755 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG 4 N LOGAN 37.91N 81.99W
06/29/2012 LOGAN WV TRAINED SPOTTER
LARGE TREES DOWN
&&
EVENT NUMBER RLX1200323
LZLocal storm report, Jun 29, 8:00 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG BRIDGEPORT 39.29N 80.26W
06/29/2012 HARRISON WV TRAINED SPOTTER
LARGE TREES DOWN... ROOF DAMAGE ON HOMES
&&
EVENT NUMBER RLX1200324
LZLocal storm report, Jun 29, 8:03 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
803 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG CULLODEN 38.42N 82.07W
06/29/2012 CABELL WV NWS EMPLOYEE
36 INCH TREES BROKEN AND DOWN... TREES ON HILLSIDE ALL
APPEAR TO BE DOWN
&&
EVENT NUMBER RLX1200325
LZSpecial weather statement, Jun 29, 8:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
807 PM EDT FRI JUN 29 2012
VAZ003-004-300115-
BUCHANAN VA-DICKENSON VA-
807 PM EDT FRI JUN 29 2012
...STRONG WIND GUSTS WELL OUT AHEAD OF AN AREA OF THUNDERSTORMS WILL
AFFECT BUCHANAN AND DICKENSON COUNTIES...
AT 754 PM EDT...THE GUST FRONT...OR LINE OF STRONG WINDS...WAS
ALONG A LINE FROM 14 MILES EAST OF WILLIAMSON TO 9 MILES EAST OF
PIKEVILLE TO 11 MILES NORTHEAST OF HINDMAN...MOVING SOUTHEAST AT 60
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE AS THIS GUST FRONT ROLLS THROUGH.
THE LINE OF STRONG WIND GUSTS WILL BE NEAR STACY AROUND 810
PM...OAKWOOD AROUND 820 PM...MCCLURE AROUND 830 PM AND TRAMMEL
AROUND 840 PM.
SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER THIS
EVENING...WITH HARD DOWNPOURS AND MORE GUSTY WINDS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8248 3713 8255 3721 8255 3727 8235
3754 8197 3752 8193 3747 8200 3744 8194
3736 8193 3729 8185 3728 8176 3724 8173
3718 8180 3712 8200 3704 8204 3703 8217
3695 8236
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:28 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 32 min |
| Jun 30, 3:18 PM EDT | Heat Advisory | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mason and 3 more | 27 hr |
| Jun 30, 5:55 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 35 min |
| Jun 30, 6:28 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 47 min |
| Jun 30, 7:00 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 36 min |
| Jun 30, 7:02 PM EDT | Areal Flood Advisory | RLX | McDowell, Wyoming | 118 min |
| Jun 30, 7:07 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 38 min |
| Jun 30, 7:27 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 33 min |
| Jun 29, 8:17 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan, Dickenson | 58 min |
| Jun 30, 5:13 PM EDT | Special Weather Statement | RLX | Buchanan, Dickenson | 47 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.